MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL23A
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported to the implant patient registry (ipr), 1 year, 3 months, and 12 days post-implant of a 23 mm sapien 3 ultra resilia valve in the aortic position, the 23 mm sapien 3 ultra valve required intervention due to calcification and a valve in valve procedure (viv) was completed successfully.According to the medical records, an echo was performed that showed ejection fraction (ef) 60-65%, severe aortic stenosis, aortic valve area velocity time integral (ava vti) 0.74cm^2, mean gradient of 38.5mmhg, no regurgitation, and the leaflets were severely calcified.The patient was admitted for the viv.The valve was successfully deployed under rapid pacing, using single inflation and no apparent complications.The post viv echo showed a well-seated 26mm sapien 3 in the aortic position, with a mean gradient of 3mmhg, and trivial perivalvular leak.The patient was discharged home on post op day 1.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for completion of the investigation.The following sections have been added: b4, g3, g6, h2, h6, h11.Through extensive complaint investigations, structural valve degeneration related to calcification for the sapienxt, s3, s3u, and s3ur valves have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors (age, disease state, patient co-morbidities, and/or pharmacological intervention).In this case, the complaint for calcification was confirmed based on medical record.Available information suggests that patient factors (pre-existing comorbidities) likely contributed to the event as the patient had vast comorbidities (i.E.Htn, dm, hld, cardiovascular disease, cad, etc.).The process of calcification involves the reaction of calcium-containing extracellular fluid with membrane-associated phosphorus, causing calcification of the cells.Many patient-related factors can contribute to the onset and propagation of calcification, and consequently, structural degeneration of the thv.These factors include age, disease state, patient co-morbidities, and/or pharmacological intervention, such as but not limited to renal failure, hemodialysis, hypercholesterolemia, hyperlipidemia, hypothyroidism, diabetes mellitus, etc.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24830939
Report Number2015691-2026-14018
Device Sequence Number16007511
Product Code NPT
UDI-Device Identifier00690103215809
UDI-Public(01)00690103215809(17)260910(11)230911
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2026
Device Model Number9755RSL23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale